MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 20 bd bbl¿ lowenstein-jensen medium slants 100 ea.Contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: has the product been used for patient testing and were there any adverse effects if used? no.Customer problem: customer reporting contamination in product 220909 lot 0092841, tube lowenstein, jensen med sl a.Steps taken with customer/troubleshooting:  initiated complaint; reportedly contaminated upon arrival.
 
Additional Manufacturer Narrative
Investigation summary: material 220909 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 0092841 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history has been reviewed and there are no other complaints on this batch.Retention samples from batch 0092841 (10 tubes) were available for inspection.There was no evidence of contamination observed in 10/10 retention samples.For investigation, two retention tubes went into incubation.One tube was incubated at 20 to 25 degrees celsius, and one tube was incubated at 33 to 37 degrees celsius.No microbial growth was observed in 2/2 retention tubes at seven days incubation.No photos were received for the investigation.No returns were received to assist with the investigation.Bd will continue to trend complaints for contamination.This complaint cannot be confirmed.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using 20 bd bbl¿ lowenstein-jensen medium slants 100 ea.Contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " has the product been used for patient testing and were there any adverse effects if used? no customer problem: customer reporting contamination in product 220909 lot 0092841 - tube lowenstein-jensen med sl a.* steps taken with customer/troubleshooting:  initiated complaint; reportedly contaminated upon arrival ".

Brand Name
BD BBL LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11653783
Report Number1119779-2021-00654
Device Sequence Number3546814
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/25/2021
Device Model Number220909
Device Catalogue Number220909
Device Lot Number0092841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer09/18/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1